Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 5, 2009, 6:08 PM EDT for Clark County, Floyd County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 6:08 PM EDT (22:08 UTC)
- Expired
- Apr 5, 2009, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Clark County, IN, Floyd County, IN, Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:44 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 052208
SVRLMK
INC019-043-KYC111-185-052245-
/O.NEW.KLMK.SV.W.0071.090405T2208Z-090405T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 645 PM EDT...
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF NEW ALBANY..AND MOVING EAST AT 50 MPH.
* THIS STORM EARLIER PRODUCED NICKLE SIZED HAIL NEAR CORYDON.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRDALE...ST. JOSEPH...LOUISVILLE INTERNATIONAL AIRPORT...
CLARKSVILLE...BENNETTSVILLE...HAMBURG...CEMENTVILLE...OKOLONA...
SELLERSBURG...JEFFERSONVILLE...CLARK REGIONAL AIRPORT...SPEED...
LOUISVILLE BOWMAN FIELD...WATSON...HIGHVIEW...ST. MATTHEWS...
UTICA...FERN CREEK...CHARLESTOWN...LYNDON...JEFFERSONTOWN...
PROSPECT...GOSHEN...ANCHORAGE...MIDDLETOWN...SKYLIGHT...PEWEE
VALLEY...BROWNSBORO...OWEN...SOLON AND CRESTWOOD
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3852 8551 3830 8544 3830 8547 3828 8544
3822 8542 3816 8543 3809 8576 3841 8591
TIME...MOT...LOC 2208Z 257DEG 56KT 3823 8589
$$
JSD2 follow-up statements
000
WWUS53 KLMK 052226
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT SUN APR 5 2009
INC019-043-KYC111-185-052245-
/O.CON.KLMK.SV.W.0071.000000T0000Z-090405T2245Z/
CLARK IN-FLOYD IN-OLDHAM KY-JEFFERSON KY-
626 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR JEFFERSON...WESTERN OLDHAM...EASTERN FLOYD AND SOUTHERN CLARK
COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
FROM SKYLIGHT TO SHIVELY...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OKOLONA...HIGHVIEW...LOUISVILLE...ST. MATTHEWS...FERN
CREEK...JEFFERSONTOWN...LYNDON...CRESTWOOD...MIDDLETOWN...ANCHORAGE
AND PEWEE VALLEY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3852 8551 3830 8544 3830 8547 3828 8544
3822 8542 3816 8543 3809 8576 3833 8587
TIME...MOT...LOC 2226Z 244DEG 44KT 3841 8553 3818 8578
$$
13000
WWUS53 KLMK 052236
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM EDT SUN APR 5 2009
INC019-043-052245-
/O.CAN.KLMK.SV.W.0071.000000T0000Z-090405T2245Z/
CLARK IN-FLOYD IN-
636 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD AND SOUTHERN
CLARK COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING.
LAT...LON 3842 8548 3841 8547 3840 8547 3830 8544
3830 8547 3828 8544 3822 8542 3816 8543
3809 8576 3827 8567 3848 8550
TIME...MOT...LOC 2235Z 244DEG 44KT 3841 8544 3812 8566
$$
KYC111-185-052245-
/O.CON.KLMK.SV.W.0071.000000T0000Z-090405T2245Z/
OLDHAM KY-JEFFERSON KY-
636 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN JEFFERSON AND WESTERN OLDHAM COUNTIES...
AT 634 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
FROM BROWNSBORO TO OKOLONA...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANCHORAGE...HIGHVIEW...CRESTWOOD...PEWEE
VALLEY...JEFFERSONTOWN...FERN CREEK AND MIDDLETOWN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3842 8548 3841 8547 3840 8547 3830 8544
3830 8547 3828 8544 3822 8542 3816 8543
3809 8576 3827 8567 3848 8550
TIME...MOT...LOC 2235Z 244DEG 44KT 3841 8544 3812 8566
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:06 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 5, 3:06 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 PM EDT SUN APR 5 2009 .SHORT TERM (TONIGHT AND MONDAY)... ...TORNADO WATCH FOR WEST CENTRAL KY AND SOUTH CENTRAL INDIANA TILL 7PM EDT...6PM CDT... SEVERE CONVECTION STILL LOOKS ON TRACK FOR LATE AFTERNOON AND EVENING. 1830Z RADAR SHOWS GARDEN VARIETY T-STORMS ABOUT TO ENTER OUR FAR NW FORECAST AREA (FA). HOWEVER...AS T-STORMS ADVANCE EASTWARD...THEY ARE EXPECTED TO STRENGTHEN ESPECIALLY AS THE COLD FRONT AND 80 TO 90 KT MID LEVEL JET DRAWS NEARER. THE MAIN THREATS STILL LOOK TO BE DAMAGING WINDS AND LARGE HAIL...HOWEVER A FEW TORNADOES CAN/T BE RULED OUT AS CONVECTION BECOMES MORE SURFACED BASED THIS AFTERNOON. AN AXIS OF UPPER 50S/LOW 60S DEWPTS ADVECTING INTO THE FA FROM WESTERN KY WILL HELP INCREASE THE MIXED LAYER FURTHER TOWARD THE SFC. WILL CONTINUE SEVERE WORDING IN ZONES. THE COLD FRONT CURRENTLY STRETCHING SOUTH FROM THE LOW PRESSURE CENTER OVER WEST CENTRAL IL DOWN TO AROUND HOUSTON TEXAS WILL MOVE EAST CROSSING OUR AREA BETWEEN 22Z TO 4Z THIS EVENING. BEHIND THE FRONT...T-STORMS WILL SUBSIDE. A QUICK DRY SLOT WILL GIVE US A BREAK IN PRECIP AROUND MIDNIGHT AND THE WEE HOURS OF THE MORNING. THEN AN UPPER TROUGH WILL SWING DOWN BEHIND THE UPPER CLOSED LOW BRINGING IN LIGHT WRAP AROUND MOISTURE AND COLDER AIR. SCATTERED RAIN SHOWERS SHOULD MAKE THEIR WAY BACK INTO THE AREA AROUND OR BEFORE SUNRISE TOMORROW MORNING. AS WINDS SHIFT TO THE WNW EARLY MONDAY...STRONG CAA WILL CHANGE LOW LEVEL MOISTURE TO A RA/SN MIX BY LATE MORNING/EARLY AFTERNOON. WITH LIGHT QPF AMOUNTS AND SUCH WARM GROUNDS...EXPECT LITTLE IF ANY SNOW TO STICK TO THE GROUND MONDAY AFTERNOON. MONDAY WILL DEFINITELY FEEL LIKE WINTER WITH SNOW FLAKES FLYING...TEMPS HOLDING STEADY IN THE UPPER 30S/LOW 40S FOR HIGHS...AND COLD WINDS GUSTING UP TO AROUND 30 TO 35 MPH. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... ...WINTER MAKES A BRIEF RETURN... MONDAY NIGHT DEEPENING LOW PRESSURE WILL BE CROSSING EASTERN NEW YORK WHILE STRONG CANADIAN HIGH PRESSURE DIVES SOUTH THROUGH THE GREAT PLAINS. WE WILL BE CAUGHT IN BETWEEN WITH STRONG COLD AIR ADVECTION ON NORTHERLY FLOW. MOISTURE WILL CONTINUE TO WRAP AROUND THE NORTHEAST LOW AND DUMP INTO THE OHIO AND TENNESSEE VALLEYS...ESPECIALLY DURING THE EVENING HOURS. MODEL FORECAST SOUNDINGS CONTINUE TO SUPPORT ALL SNOW AS THE PRECIPITATION TYPE MONDAY NIGHT. IT STILL LOOKS LIKE UP TO AN INCH OF WET SNOW ACCUMULATION WILL BE POSSIBLE IN GRASSY AREAS OF THE BLUE GRASS AND THE HIGHER ELEVATIONS OF OUR EASTERN CWFA. WNW WINDS MONDAY NIGHT OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS AS LOW AS 20 DEGREES AS AIR TEMPERATURES DROP INTO THE UPPER 20S TO AROUND 30. AFTER COORDINATING WITH SURROUNDING OFFICES WILL HOLD OFF ON A FREEZE WATCH FOR NOW SINCE WE HAVE SEVERE WEATHER TO CONTEND WITH FIRST THIS AFTERNOON AND EVENING. THE MID SHIFT TONIGHT CAN TAKE ANOTHER LOOK AT THE POSSIBILITY OF A FREEZE WATCH FOR TUESDAY MORNING. THE LIGHT SNOW WILL GRADUALLY TAPER OFF LATE MONDAY NIGHT INTO TUESDAY MORNING...AND BY TUESDAY AFTERNOON THERE SHOULDN/T BE MUCH LEFT OTHER THAN STRAY FLURRIES OR SPRINKLES. IT WILL STILL BE A CHILLY CLOUDY DAY WITH HIGH TEMPERATURES ONLY MAKING IT INTO THE LOWER 40S. TUESDAY NIGHT/WEDNESDAY MORNING WILL BRING THE COLDEST TEMPERATURES OF THE WEEK. THE LOW AND MID LEVEL CLOUDS WILL SCOUR OUT AS THE NORTHEASTERN STORM LIFTS WELL OFF INTO CANADA. CIRRUS WILL LIKELY REMAIN...ESPECIALLY OVER THE EASTERN CWFA...BUT WITH LIGHT WINDS AND A COOLER GROUND TEMPERATURE IT LOOKS LIKE JUST ABOUT EVERYBODY SHOULD SEE MIDDLE TO UPPER 20S BY THE TIME THE SUN COMES UP WEDNESDAY...POSSIBLY A BIT COOLER IN THE USUAL SHELTERED COLD SPOTS. BY THURSDAY LOW PRESSURE WILL BE OVER THE OZARKS WITH A WARM FRONT REACHING EASTWARD INTO THE OHIO RIVER VALLEY. BY AFTERNOON HIGH PRESSURE OVER THE GULF OF MEXICO WILL HAVE MOVED FAR ENOUGH TO THE EAST TO ALLOW MOISTURE TO RETURN NORTHWARD AND INTERACT WITH THE FRONTAL ZONE...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY EVENING AS LOW PRESSURE RIDES UP THE FRONT. NEXT WEEKEND LOOKS QUITE PLEASANT AS HIGH PRESSURE OVER THE GREAT LAKES BRINGS US PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. THE GFS DOES TRY TO BRING A STORM SYSTEM IN FROM THE WEST BY SUNDAY AFTERNOON...WILL HAVE TO MONITOR THAT BUT WILL KEEP THINGS DRY FOR NOW. && .AVIATION (18Z TAFS)... T-STORMS STILL ON TRACK TO IMPACT THE TAF SITES THIS AFTERNOON AND EARLY EVENING AS A STRONG LOW PRESSURE TRACKS TO OUR N DRAGGING A COLD FRONT ACROSS THE AREA. T-STORMS HAVE ALREADY DEVELOPED OVER SOUTHERN ILLINOIS/WESTERN KY THIS AFTERNOON AND EXPECT THESE TO MOVE EAST OVER THE TERMINALS BETWEEN ABOUT 20Z AND 2Z. SOME OF THESE STORMS COULD BE SEVERE WITH HIGH WIND GUSTS AND HAIL THE MAIN THREATS...MAYBE AN ISOLATED TORNADO. WILL INCLUDE A TEMPO FOR HIGH WINDS AND IFR/MVFR VSBYS IN TSRA FOR NOW. WILL AMEND WITH MORE DETAILS AS T-STORMS GET CLOSER TO THE TERMINALS. WINDS WILL BE GUSTY OUT OF THE S THIS AFTERNOON UP TO 20KTS. TONIGHT BETWEEN 0Z TO 3Z...THE COLD FRONT WILL PASS SHIFTING WINDS TO THE SWW...THEN EVENTUALLY MORE W BY SUNRISE. WINDS WILL CONTINUE TO GUST BETWEEN 20 TO 25KTS OVERNIGHT THROUGH EARLY TOMORROW AFTERNOON. ALTHOUGH T-STORMS WILL MOVE OUT OF THE AREA BY AROUND 0Z TO 3Z...THERE MAY BE SOME LINGERING SHOWERS. A BRIEF BREAK IN PRECIP WILL OCCUR AS THE DRY SLOT PASSES BETWEEN 6Z TO 12Z...HOWEVER MVFR CIGS AND RA/SN SHOWERS WILL MOVE BACK INTO THE AREA BEFORE SUNRISE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY UNTIL 7PM EDT...6PM CDT. IN...TORNADO WATCH FOR SOUTH CENTRAL INDIANA UNTIL 7PM EDT...6PM CDT. && SHORT TERM...AML LONG TERM....13 AVIATION.....AML
Hazardous weather outlook, Apr 5, 3:42 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT SUN APR 5 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 342 PM EDT SUN APR 5 2009 /242 PM CDT SUN APR 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD OVER THE AREA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO DANGEROUS LIGHTNING AND HEAVY RAINFALL...THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER AIR WILL MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA FOR THE FIRST HALF OF THE WORK WEEK. THE PRIMARY CONCERN OF THIS COLD SPELL IS FOR TENDER VEGETATION AND ANY YOUNG LIVESTOCK EXPOSED TO THE ELEMENTS. LOW TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS WILL DROP BELOW FREEZING IN MOST IF NOT ALL LOCATIONS...AND MAY FALL AS FAR AS THE MID 20S IN SOME LOW-LYING AREAS WEDNESDAY MORNING. WHILE SOME LIGHT SNOW IS EXPECTED TO FALL OVER THE AREA FROM MONDAY INTO TUESDAY...LITTLE ACCUMULATION IS EXPECTED DUE TO RELATIVELY WARM GROUND TEMPERATURES. UP TO AN INCH WILL BE POSSIBLE IN THE BLUE GRASS AND ON THE HIGHER ELEVATIONS OF EASTERN CENTRAL KENTUCKY...PRIMARILY MONDAY NIGHT IN GRASSY AREAS. A CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...STRONG WINDS...AND ANY FUNNEL CLOUDS OR TORNADOES THIS EVENING. AML/13
In the hours before
Special weather statement, Apr 5, 5:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 526 PM EDT SUN APR 5 2009 INZ083-084-089-090-KYZ023>025-052200- BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-PERRY- 526 PM EDT SUN APR 5 2009 ...A STRONG LINE OF STORMS WILL MOVE TOWARDS CRAWFORD...HARRISON...AND NORTHERN MEADE COUNTIES.... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SANTA CLAUS 10 MILES SOUTHEAST OF HAWESVILLE...OR ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF ROCKPORT TO 23 MILES EAST OF ROCKPORT...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HARDINSBURG BY 430 PM CDT. 5 MILES SOUTH OF ENGLISH BY 535 PM EDT. NEAR BRANDENBURG BY 545 PM EDT. NEAR CORYDON BY 550 PM EDT. JSD
Special weather statement, Apr 5, 5:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 556 PM EDT SUN APR 5 2009 KYZ024-026>028-061>063-070>073-052245- ALLEN-BRECKINRIDGE-BUTLER-EDMONSON-GRAYSON-HARDIN-HART-LOGAN-OHIO- SIMPSON-WARREN- 456 PM CDT SUN APR 5 2009 ...LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY... A LINE OF THUNDERSTORMS WILL MOVE QUICKLY THROUGH CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. IN ADDITION TO DANGEROUS LIGHTNING...THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Apr 5, 6:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL CORYDON 38.21N 86.13W
04/05/2009 E0.88 INCH HARRISON IN TRAINED SPOTTER
JUST SOUTH OF INTERSTATE 64.
&&
EVENT NUMBER LMK0900338
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Floyd, Harrison | 26 min |
| Apr 5, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Perry | 25 min |
| Apr 5, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 31 min |
| Apr 5, 7:28 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 32 min |
| Apr 5, 7:34 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 26 min |
| Apr 5, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Jefferson, Scott | 36 min |
| Apr 5, 6:17 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 28 min |
| Apr 5, 6:41 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Logan, Ohio and 1 more | 34 min |
| Apr 5, 7:06 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 24 min |
| Apr 5, 7:24 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Larue, Marion, Nelson, Spencer, Washington | 33 min |
| Apr 5, 7:40 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 4 more | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.